Alert archive / Alabama / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 262, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 25, 2023, 4:59 PM CDT for Baldwin County, Alabama; Escambia County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2023, 4:59 PM CDT (21:59 UTC)
- Expired
- Jun 25, 2023, 5:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Baldwin County, AL, Escambia County, FL
The radar
The Mobile radar (KMOB), 74 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2071 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
220
WUUS54 KMOB 252159
SVRMOB
ALC003-FLC033-252245-
/O.NEW.KMOB.SV.W.0262.230625T2159Z-230625T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
459 PM CDT Sun Jun 25 2023
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southeastern Baldwin County in southwestern Alabama...
West central Escambia County in northwestern Florida...
* Until 545 PM CDT.
* At 458 PM CDT, a severe thunderstorm was located 8 miles west of
Gonzalez, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southeastern Baldwin and west central Escambia Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3076 8757 3077 8739 3044 8728 3044 8754
TIME...MOT...LOC 2158Z 320DEG 2KT 3057 8744
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JEH1 follow-up statement
963
WWUS54 KMOB 252222
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
522 PM CDT Sun Jun 25 2023
ALC003-FLC033-252245-
/O.CON.KMOB.SV.W.0262.000000T0000Z-230625T2245Z/
Baldwin AL-Escambia FL-
522 PM CDT Sun Jun 25 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EAST CENTRAL BALDWIN AND WEST CENTRAL ESCAMBIA COUNTIES...
At 522 PM CDT, a severe thunderstorm was located 10 miles west of
Gonzalez, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of east
central Baldwin and west central Escambia Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3076 8757 3077 8743 3050 8732 3049 8755
TIME...MOT...LOC 2222Z 034DEG 3KT 3060 8747
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JEHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:20 PM CDT, 39 minutes earlier.
Area forecast discussion, Jun 25, 4:20 PM CDT, 39 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
420 PM CDT Sun Jun 25 2023
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
(Now through Monday)
Issued at 420 PM CDT Sun Jun 25 2023
The overall timing of convection remains difficult, but the most
likely setup would be some isolated to low-end scattered storms
later this evening across the interior portions of southeast
Mississippi and southwest Alabama if the convection well to our the
north works it's way southward. But right now this looks doubtful
with the loss of surface heating. Otherwise, we will have to wait it
out for a line of storms expected to develop this evening over
Arkansas and western Tennessee that will drop south-southeastward,
and eventually pass through the forecast area late tonight through
Monday morning.
There looks to be a short-lived reprieve late Monday morning, but
surface heating should again result in at least scattered afternoon
thunderstorms to redevelop. The atmosphere will remain quite
unstable overnight into Monday with MLCAPE values around 1500-2500
J/KG. By early Monday afternoon, MLCAPE values could be as high as
3000-4000 J/KG due to surface heating. 0-6 km bulk shear values
remain steady in the 20-35 kt range. Needless to say, the
environment will remain favorable for organized severe weather with
a cluster of strong to severe storms moving in from the north, and
potentially bowing segments sweeping over our CWA late tonight into
Monday. A Slight (2 of 5) risk has been outlined over out area along
and north of I-65 for tonight.
Hot and humid conditions will prevail outside of storm development
on Monday with highs in the low to mid 90s. Dewpoints well in the
70s will result in maximum heat indices between 107-111 degrees over
southeast Mississippi and southwest Alabama, where another Heat
Advisory will be required. Heat Indices in the 105-106 degree range
are expected elsewhere. /22
&&
.SHORT TERM...
(Monday night through Wednesday night)
Issued at 420 PM CDT Sun Jun 25 2023
A deep ridge over the south central states will build east
through the period, pushing an upper trough along the East Coast
out into the Atlantic. The local area remains wedged in between
these features in a northwesterly to northerly flow aloft through
the period. Some of the guidance suggests subtle shortwaves
moving within that flow and potentially sliding into our region
late Tuesday night and perhaps another one by Wednesday
afternoon/evening. Meanwhile, a surface high remains over the
Gulf through this timeframe as a boundary drops south into our
area. Some of the guidance indicates that slightly drier air makes
its way into south-central Alabama on Tuesday afternoon as the
boundary stalls over the region, but overall moisture across the
area should remain abundant. Scattered storms will fire up along
the surface boundary in the afternoon hours on Tuesday and likely
linger into the evening hours given the incoming subtle shortwave.
Strong to severe storms are possible Tuesday afternoon given the
combination of the lingering boundary, ample instability and
moisture, steep lapse rates, and mid-level dry air. Wet
microbursts will be a concern with gusty winds and lightning being
the predominant threats in the afternoon hours. Storms will also
be possible on Wednesday with the potential for another MCS given
the northwesterly flow aloft and weak impulse moving within.
Heat will remain a concern in the short term despite the potential
for storms. High temperatures are expected to climb into the mid
and upper 90s for most inland areas with lower 90s near the coast
both Tuesday and Wednesday. Heat Advisory criteria will likely be
met across much of the area with heat indices in the 107°-112°F
range. The only locations that might escape an Advisory are the
counties in far south- central Alabama as the dry air may keep
heat indices closer to 100°. There are a few spots across
southeast Mississippi that may get close to or exceed Excessive
Heat Warning criteria given its closer proximity to the upper
ridge. /07/14
&&
.LONG TERM...
(Thursday through Sunday)
Issued at 420 PM CDT Sun Jun 25 2023
Upper level ridging centered over eastern Texas and parts of the
lower Mississippi Valley will build further into the area on
Thursday and Friday. This upper ridge will keep rain chances
suppressed towards the end of this week. It is possible that we
could see some storms over eastern parts of the area on Friday,
but that will largely depend on the timing and evolution of any
shortwaves pivoting within the flow aloft. The main concern in the
long term will be the continuation of very hot and muggy
temperatures as upper ridge takes control. Forecast high
temperatures late in the week are expected to range from the upper
90s to 103°F with dew points in the 70s. These hot and humid
conditions will result in heat index values soaring into the 106°+
area-wide for Thursday and Friday with some locations reaching up
toward 115°-119°F on Friday. Overnight lows won't provide much
relief either with temperatures dropping only into the 70s. As we
head into the weekend, the upper ridging overhead begins to
flatten out as an upper trough moves into the Midwest. Rain
chances begin to increase over the weekend with temperatures
topping out in the 94-101°F range.
Overall, dangerous heat stress conditions are expected towards the
end of the week and into the weekend. This could be a longer duration
period with high-end Heat Advisories and possibly Excessive Heat
Warnings across much, if not all, of the area. /14
&&
.MARINE...
Issued at 420 PM CDT Sun Jun 25 2023
Scattered storms will move from north to south across the
area Monday morning, and a few will likely be strong to severe with
strong winds. otherwise, no impacts expected as a light to
occasional moderate southwesterly to westerly flow persists
throughout the week. Isolated to scattered showers and storms are
then possible through much of the week. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 75 95 76 96 77 95 75 98 / 20 40 20 40 20 30 0 10
Pensacola 76 92 79 94 79 93 77 95 / 20 40 20 30 10 30 0 10
Destin 78 90 79 92 80 93 78 94 / 20 40 20 30 10 30 0 10
Evergreen 71 93 73 96 74 96 71 100 / 40 50 30 30 20 30 0 10
Waynesboro 73 94 74 96 75 95 74 100 / 50 50 30 30 20 20 0 10
Camden 71 92 72 94 73 94 72 98 / 50 50 30 30 20 20 0 10
Crestview 71 95 74 96 75 98 71 100 / 20 50 20 40 10 30 0 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 9 PM CDT this evening for ALZ051>053-261-263-
265.
FL...None.
MS...Heat Advisory until 9 PM CDT this evening for MSZ067-075-076-078-
079.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Jun 25, 3:34 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Mobile AL
334 PM CDT Sun Jun 25 2023
FLZ203>205-252115-
Okaloosa Inland FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
334 PM CDT Sun Jun 25 2023
...A strong thunderstorm will impact portions of southwestern
Okaloosa and east central Santa Rosa Counties through 415 PM CDT...
At 333 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Milton, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Milton, Bagdad, Point Baker, Pea Ridge and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3056 8713 3076 8710 3075 8669 3048 8672
TIME...MOT...LOC 2033Z 275DEG 13KT 3065 8702
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
/16Special weather statement, Jun 25, 4:11 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Mobile AL
411 PM CDT Sun Jun 25 2023
ALZ264-266-FLZ201-202-252200-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Escambia Coastal FL-
411 PM CDT Sun Jun 25 2023
...A strong thunderstorm will impact portions of east central Baldwin
and south central Escambia Counties through 500 PM CDT...
At 411 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 8 miles west of Gonzalez, moving east at 5 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Brent, Ensley, Gonzalez and Goulding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3045 8749 3063 8751 3069 8727 3064 8726
3064 8724 3063 8726 3063 8724 3061 8726
3059 8723 3043 8722
TIME...MOT...LOC 2111Z 265DEG 6KT 3055 8743
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
/16Special weather statement, Jun 25, 4:52 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
452 PM CDT Sun Jun 25 2023
ALZ264-266-FLZ201-202-252230-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Escambia Coastal FL-
452 PM CDT Sun Jun 25 2023
...A strong thunderstorm will impact portions of east central Baldwin
and central Escambia Counties through 530 PM CDT...
At 451 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles west of Gonzalez, moving south at 5 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Brent, Ensley and Lillian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3040 8748 3071 8755 3075 8739 3045 8722
TIME...MOT...LOC 2151Z 356DEG 6KT 3056 8744
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
JEHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 5:44 PM CDT | Special Weather Statement | MOB | Baldwin | 46 min |
| Jun 25, 3:34 PM CDT | Special Weather Statement | MOB | Santa Rosa | 41 min |
| Jun 25, 4:11 PM CDT | Special Weather Statement | MOB | Escambia | 49 min |
| Jun 25, 4:52 PM CDT | Special Weather Statement | MOB | Escambia | 38 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2023Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.